MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1 RB; PISTON SYRINGE
Catalog Number 309578
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9037866.Medical device expiration date: 2024-01-31.Device manufacture date: 2019-02-06.Medical device lot #: 9044707.Medical device expiration date: 2024-01-31.Device manufacture date: 2019-02-13.
 
Event or Problem Description
It was reported that a syringe 3ml ll w/ndl 20x1 rb experienced leakage past the stopper/plunger, while another experienced stopper deformation/damage.Both defects were noticed during use.The following information was provided by the initial reporter: material no: 309578, batch no: 9037866 & 9044707.Customer reported: rn was drawing up a dose and the syringe had a faulty rubber stopper.Began running out of syringe so we lost the dose.The nurses tell me this is the second faulty syringe is a few weeks so they are now really watching when they remove them from their sealed plastic.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one loose 3ml syringe with needle attached was received and evaluated.It was observed the stopper was not correctly attached to the plunger rod.The insecure stopper condition was rejectable per product specification.Potential root cause for the insecure stopper defect is associated with the assembly process.This likely occurred due to a mistiming between the plunger rod and stopper dial.No corrective actions are necessary based on the defective rate identified.Batches 9037866 & 9044707 are considered in compliance with our product specification requirements.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that a syringe 3ml ll w/ndl 20x1 rb experienced leakage past the stopper/plunger, while another experienced stopper deformation/damage.Both defects were noticed during use.The following information was provided by the initial reporter: material no: 309578 batch no: 9037866 & 9044707.Customer reported: rn was drawing up a dose and the syringe had a faulty rubber stopper.Began running out of syringe so we lost the dose.The nurses tell me this is the second faulty syringe is a few weeks so they are now really watching when they remove them from their sealed plastic.

Brand Name
SYRINGE 3ML LL W/NDL 20X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9193878
Report Number1213809-2019-01047
Device Sequence Number19510244
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309578
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;